Intermittent hemodialysis treatment in cefepime-induced neurotoxicity: Case report, pharmacokinetic modeling, and review of the literature.

Détails

Ressource 1Demande d'une copie Sous embargo indéterminé.
Etat: Serval
Version: Final published version
ID Serval
serval:BIB_95626566C721
Type
Article: article d'un périodique ou d'un magazine.
Collection
Publications
Titre
Intermittent hemodialysis treatment in cefepime-induced neurotoxicity: Case report, pharmacokinetic modeling, and review of the literature.
Périodique
Hemodialysis International. International Symposium On Home Hemodialysis
Auteur(s)
Mani L.Y., Kissling S., Viceic D., Vogt B., Burnier M., Buclin T., Renard D.
ISSN
1542-4758 (Electronic)
ISSN-L
1492-7535
Statut éditorial
Publié
Date de publication
07/2015
Peer-reviewed
Oui
Volume
19
Numéro
2
Pages
333-343
Langue
anglais
Notes
Publication types: Journal Article
Publication Status: ppublish
Résumé
Cefepime is a broad-spectrum cephalosporin indicated for in-hospital treatment of severe infections. Acute neurotoxicity, an increasingly recognized adverse effect of this drug in an overdose, predominantly affects patients with reduced renal function. Although dialytic approaches have been advocated to treat this condition, their role in this indication remains unclear. We report the case of an 88-year-old female patient with impaired renal function who developed life-threatening neurologic symptoms during cefepime therapy. She was treated with two intermittent 3-hour high-flux, high-efficiency hemodialysis sessions. Serial pre-, post-, and peridialytic (pre- and postfilter) serum cefepime concentrations were measured. Pharmacokinetic modeling showed that this dialytic strategy allowed for serum cefepime concentrations to return to the estimated nontoxic range 15 hours earlier than would have been the case without an intervention. The patient made a full clinical recovery over the next 48 hours. We conclude that at least 1 session of intermittent hemodialysis may shorten the time to return to the nontoxic range in severe clinically patent intoxication. It should be considered early in its clinical course pending chemical confirmation, even in frail elderly patients. Careful dosage adjustment and a high index of suspicion are essential in this population.
Pubmed
Web of science
Création de la notice
03/12/2014 17:34
Dernière modification de la notice
03/03/2018 19:40
Données d'usage